Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 135, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 19, 2016, 11:41 AM CDT for 4 counties in Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 11:41 AM CDT (16:41 UTC)
- Expired
- Aug 19, 2016, 12:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA
The radar
The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400
WUUS53 KDMX 191641
SVRDMX
IAC023-069-075-083-191730-
/O.NEW.KDMX.SV.W.0135.160819T1641Z-160819T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1141 AM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARDIN COUNTY IN CENTRAL IOWA...
SOUTHWESTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...
SOUTHEASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1230 PM CDT
* AT 1140 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ACKLEY...OR
12 MILES NORTHEAST OF IOWA FALLS...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ACKLEY...APLINGTON...WELLSBURG...GENEVA AND ACKLEY MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4238 9287 4245 9321 4269 9315 4268 9283
TIME...MOT...LOC 1640Z 268DEG 16KT 4259 9305
HAIL...1.00IN
WIND...60MPH
$$
KOTENBERG3 follow-up statements
804
WWUS53 KDMX 191706
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1206 PM CDT FRI AUG 19 2016
IAC023-069-075-083-191730-
/O.CON.KDMX.SV.W.0135.000000T0000Z-160819T1730Z/
HARDIN IA-BUTLER IA-GRUNDY IA-FRANKLIN IA-
1206 PM CDT FRI AUG 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHEASTERN HARDIN...SOUTHWESTERN BUTLER...NORTHWESTERN GRUNDY
AND SOUTHEASTERN FRANKLIN COUNTIES...
AT 1206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER APLINGTON...
OR 11 MILES SOUTHWEST OF ALLISON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ACKLEY...APLINGTON...WELLSBURG AND ACKLEY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4238 9287 4245 9321 4255 9318 4259 9299
4266 9297 4268 9296 4268 9283
TIME...MOT...LOC 1706Z 268DEG 16KT 4259 9289
HAIL...1.00IN
WIND...60MPH
$$
KOTENBERG045
WWUS53 KDMX 191719
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1219 PM CDT FRI AUG 19 2016
IAC069-191729-
/O.CAN.KDMX.SV.W.0135.000000T0000Z-160819T1730Z/
FRANKLIN IA-
1219 PM CDT FRI AUG 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4244 9317 4254 9310 4252 9298 4266 9297
4266 9283 4238 9287
TIME...MOT...LOC 1719Z 276DEG 14KT 4249 9291
$$
IAC023-075-083-191730-
/O.CON.KDMX.SV.W.0135.000000T0000Z-160819T1730Z/
HARDIN IA-BUTLER IA-GRUNDY IA-
1219 PM CDT FRI AUG 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHEASTERN HARDIN...SOUTHWESTERN BUTLER AND NORTHWESTERN GRUNDY
COUNTIES...
AT 1219 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR APLINGTON...
OR 11 MILES NORTHWEST OF GRUNDY CENTER...MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
APLINGTON AND WELLSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4244 9317 4254 9310 4252 9298 4266 9297
4266 9283 4238 9287
TIME...MOT...LOC 1719Z 276DEG 14KT 4249 9291
HAIL...1.00IN
WIND...<50MPH
$$
KOTENBERG087
WWUS53 KDMX 191728
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1228 PM CDT FRI AUG 19 2016
IAC023-075-083-191737-
/O.EXP.KDMX.SV.W.0135.000000T0000Z-160819T1730Z/
HARDIN IA-BUTLER IA-GRUNDY IA-
1228 PM CDT FRI AUG 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN...
SOUTHWESTERN BUTLER AND NORTHWESTERN GRUNDY COUNTIES WILL EXPIRE AT
1230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4244 9317 4254 9310 4252 9298 4266 9297
4266 9283 4238 9287
TIME...MOT...LOC 1727Z 268DEG 16KT 4249 9286
$$
KOTENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:47 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 19, 6:47 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 647 AM CDT Fri Aug 19 2016 ...Updated Aviation Discussion for 12z TAFS... .SHORT TERM.../Today/ Issued at 342 AM CDT Fri Aug 19 2016 Primary forecast concern is the potential for strong/severe storms this afternoon/evening. Forecast Confidence = Medium 00Z upper air analysis and water vapor imagery indicated a lead upper shortwave moving across MN with a more potent shortwave clearly defined over southern Canada and MT. At the surface...a broad area of low pressure was analyzed from KS newd across NE/IA and into MN/WI. As of 09z this morning...a widespread area of thunderstorms was moving across srn/central Minnesota associated with the aforementioned shortwave. Further to the south over n/nw Iowa...seeing showers and weak thunderstorms develop along the interface between a sewd moving outflow boundary and the nose of a 30 kt swly LLJ per KOAX VWP. Expect these showers and storms will persist for a few more hours until the LLJ weakens and corresponding WAA/isentropic ascent subsides. Attention then turns to thunderstorm potential in the afternoon. The upper shortwave and corresponding H5 height falls will gradually drop swd into the Dakotas by 00Z Saturday...again a slower progression than a few days ago. A quasi-stationary east/west boundary is expected to set up across nrn Iowa with a trailing cold front moving into the state from Nebraska. Expecting at least some clearing from mid-morning until late afternoon which should allow temperatures to warm into the 80s across central and srn Iowa. This combined dewpoints in the 70s should yield MLCAPE values of 1500-3000 J/kg in the warm sector ahead of the front. 00Z global and CAM solutions indicate convective initiation along the cold front between 18-21z near the NE/IA border with a rather quick transition to a QLCS/squall line due to linear forcing and a deep layer shear vector oriented parallel to the front. As such...expecting the primary severe weather threat to be strong winds...and this will likely be maximized very close to the front where deep layer shear will range from 20-30kts favoring a multicellular storm mode. Poor 700mb-500mb lapse rates of 5.5 C/km and low potential for persistent rotating storms should keep the overall hail threat low. SPC currently has much of western Iowa outlooked in a Slight Risk with a Marginal Risk elsewhere. With the slower progression of the cold front...storms may not even reach the I-35 corridor by 7pm so this could end up being more of a nocturnal event. Also keeping an eye on the potential for locally heavy rainfall as PWATs pool to nearly 2 inches along the front. Warm cloud layers will also be deep...supporting heavy downpours. The Day 1 excessive rainfall outlook from WPC is highlighting areas west and south of Iowa and this looks reasonable for now...so no Flash Flood headlines needed at this point. .LONG TERM.../Tonight through Thursday/ Issued at 342 AM CDT Fri Aug 19 2016 Main challenges in the near term of the extended. System tonight has shown signs of slowing and have trended back timing of PoP through the overnight and early Saturday morning hours. Overall...severe threat appears to be earlier in the event and should wane as evening wears on into the night. SPC's new outlook reflects the changes as instability maxes out at 00z and drops by about 50% by 06z. None the less...some severe storms still likely this evening along with locally heavy downpours with up to an inch or more of precipitation. The main threat once again appears to be wind as instability will quickly weaken and the bulk of the 0-6km shear again lies behind the boundary this evening. Precipitable water is still around 1.67 inches along the boundary with sufficient warm cloud depths of 3500 to 4000m into the night. As has been advertised for several days... the departing system will deepen as it heads into the Great Lakes. This will help support a deformation zone extending into northern Iowa early Saturday morning. As the storm moves east...lingering showers will continue to occur over the northern areas of the state. Saturday will be breezy and cooler with lessening chances for any rain during the afternoon hours. Clouds will linger as well with cold air advection moving southeast across the region. On Sunday high pressure will work into the region with drier and more pleasant conditions. Morning lows will drop into the lower 50s north and into the mid to upper 50s over the southeast. As the high shifts east Sunday night we will once again be looking at a return of warm air advection aloft. Though the air remains dry...temperatures should still recover Sunday night into Monday with highs on Monday back into the upper 70s to lower 80s. Overall little change is anticipated until Tuesday/Tuesday night when southwest flow aloft begins to transport monsoonal moisture northeast from the southwest US. The next reasonable chance of showers and thunderstorms should arrive Wednesday into Thursday of next week though there remains some timing differences between the Euro and the GFS with the GFS once again faster by Day5. Will need to evaluate the timing of the midweek system in the next few days to see how the trends shake out. The system at that time appears to resemble a more fall like system with some amplification as it crosses the mid Mississippi River Valley and heads northeast. Temperatures next week should be near to slightly below normal from Wednesday through Thursday if the forecast rain overspreads the region as anticipated. && .AVIATION.../For the 12Z TAFS through 12Z Saturday morning/ Issued at 637 AM CDT Fri Aug 19 2016 Initial round of showers and tstms continues to exit the area to the north and east. A lingering shower is possible at KMCW or KALO thru 13-14z along with a brief period of MVFR cigs. Otherwise expecting VFR conditions to prevail through late afternoon or evening until an approaching cold front impacts the area. Scattered thunderstorms should accompany the front although due to timing and coverage uncertainty decided to stay with VCTS mention until confidence increases. In the wake of the front...expect a period of showers along with MVFR and possibly IFR cigs. Winds should favor a southerly direction today...shifting n/nwly after fropa. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Fowle LONG TERM...REV AVIATION...Fowle
Hazardous weather outlook, Aug 19, 3:53 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 353 AM CDT FRI AUG 19 2016 IAZ023>026-033>037-044>048-057>060-070>072-081-082-092-093-200900- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 353 AM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED NON SEVERE THUNDERSTORM IS POSSIBLE EARLY THIS MORNING. LATE THIS AFTERNOON INTO TONIGHT...SCATTERED TO WIDESPREAD THUNDERSTORMS ARE LIKELY. A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST WITH THE PRIMARY THREAT OF DAMAGING THUNDERSTORM WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING MAINLY ALONG AND EAST OF INTERSTATE 35. THUNDERSTORMS RETURN TO THE AREA FROM TUESDAY THROUGH THURSDAY OF NEXT WEEK. LATER FORECASTS WILL BETTER DETAIL THE THREAT FOR ANY SEVERE WEATHER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. IAZ004>007-015>017-027-028-038-039-049-050-061-062-073>075- 083>086-094>097-200900- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 353 AM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED NON SEVERE THUNDERSTORM IS POSSIBLE EARLY THIS MORNING. LATE THIS AFTERNOON INTO TONIGHT...SCATTERED THUNDERSTORMS ARE EXPECTED. A MARGINAL RISK OF SEVERE THUNDERSTORMS IS FORECAST WITH THE PRIMARY THREAT OF DAMAGING THUNDERSTORM WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING MAINLY ALONG AND EAST OF INTERSTATE 35. THUNDERSTORMS RETURN TO THE AREA FROM TUESDAY THROUGH THURSDAY OF NEXT WEEK. LATER FORECASTS WILL BETTER DETAIL THE THREAT FOR ANY SEVERE WEATHER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. REV
In the hours before
Special weather statement, Aug 19, 9:30 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 930 AM CDT FRI AUG 19 2016 IAZ025-026-191515- FRANKLIN IA-WRIGHT IA- 930 AM CDT FRI AUG 19 2016 ...GUSTY WINDS AND DIME SIZE HAIL POSSIBLE... AT 929 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CLARION...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARION...EAGLE GROVE...BELMOND...ELM LAKE...BIG WALL LAKE... GOLDFIELD...DOWS...MESERVEY...ALEXANDER...ROWAN...GALT...CLARION MUNICIPAL AIRPORT AND BELMOND MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4261 9388 4278 9391 4291 9348 4261 9337 TIME...MOT...LOC 1429Z 258DEG 24KT 4272 9369 BEERENDS
Special weather statement, Aug 19, 9:59 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
959 AM CDT FRI AUG 19 2016
IAZ025-035-036-191545-
WEBSTER IA-WRIGHT IA-HAMILTON IA-
959 AM CDT FRI AUG 19 2016
...LINE OF STRONG STORMS MAY PRODUCE DIME TO NICKEL SIZE
HAIL...
AT 958 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR EAGLE GROVE TO 8 MILES SOUTHEAST OF FORT
DODGE. MOVEMENT WAS EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT DODGE...WEBSTER CITY...FORT DODGE REGIONAL AIRPORT...BIG WALL
LAKE...COALVILLE...BADGER...DUNCOMBE...BLAIRSBURG...VINCENT...
WOOLSTOCK...SPORTSMAN PARK...WEBSTER CITY MUNICIPAL AIRPORT...LIZARD
CREEK STATE RECREATION AREA AND BRUSHY CREEK ST RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.
&&
LAT...LON 4263 9355 4243 9359 4240 9399 4248 9427
4264 9422 4265 9405
TIME...MOT...LOC 1458Z 253DEG 24KT 4263 9394 4243 9405
KOTENBERGSpecial weather statement, Aug 19, 10:05 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1005 AM CDT FRI AUG 19 2016
IAZ016-017-025-191545-
WRIGHT IA-CERRO GORDO IA-HANCOCK IA-
1005 AM CDT FRI AUG 19 2016
...A LINE OF STRONG STORMS MAY PRODUCE DIME SIZE HAIL...
AT 1005 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES WEST OF ROCKWELL TO 9 MILES
NORTHWEST OF CLARION. MOVEMENT WAS EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BELMOND...ROCKWELL...KANAWHA...THORNTON...MESERVEY...SWALEDALE...
GOODELL AND BELMOND MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.
&&
LAT...LON 4297 9303 4291 9331 4291 9350 4286 9350
4276 9397 4291 9397 4311 9302
TIME...MOT...LOC 1505Z 257DEG 21KT 4296 9333 4283 9387
KOTENBERGSpecial weather statement, Aug 19, 10:16 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 AM CDT FRI AUG 19 2016
IAZ025-026-191600-
FRANKLIN IA-WRIGHT IA-
1016 AM CDT FRI AUG 19 2016
...LINE OF STRONG STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF
40MPH AND DIME SIZE HAIL...
AT 1015 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF BIG WALL LAKE...OR 9 MILES EAST OF
CLARION...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARION...EAGLE GROVE...BELMOND...ELM LAKE...BIG WALL LAKE...
GOLDFIELD...DOWS...LATIMER...COULTER...MESERVEY...ALEXANDER...
ROWAN...GALT...CLARION MUNICIPAL AIRPORT...EAGLE GROVE MUNICIPAL
AIRPORT...SPORTSMAN PARK AND BELMOND MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.
&&
LAT...LON 4263 9328 4261 9390 4264 9397 4272 9397
4279 9391 4287 9353 4291 9351 4291 9330
TIME...MOT...LOC 1515Z 260DEG 19KT 4269 9355
KOTENBERGSpecial weather statement, Aug 19, 10:57 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 AM CDT FRI AUG 19 2016
IAZ025-026-035>037-191645-
FRANKLIN IA-WEBSTER IA-WRIGHT IA-HARDIN IA-HAMILTON IA-
1057 AM CDT FRI AUG 19 2016
...LINE OF STRONG STORMS MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH
AND DIME SIZE HAIL...
AT 1056 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR HAMPTON TO 8 MILES SOUTHWEST OF
EAGLE GROVE. MOVEMENT WAS EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
IOWA FALLS...HAMPTON...EAGLE GROVE...ACKLEY...SHEFFIELD...BIG WALL
LAKE...ALDEN...BADGER...DOWS...LATIMER...COULTER...VINCENT...
WOOLSTOCK...GENEVA...ROWAN...BRADFORD...HANSELL...CHAPIN...POPEJOY
AND GALT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.
&&
LAT...LON 4250 9303 4252 9409 4261 9415 4265 9401
4264 9397 4266 9397 4276 9355 4291 9312
4291 9303
TIME...MOT...LOC 1556Z 253DEG 31KT 4270 9330 4257 9399
KOTENBERGThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:31 PM CDT | Special Weather Statement | DMX | Bremer | 44 min |
| Aug 19, 9:30 AM CDT | Special Weather Statement | DMX | Wright | 45 min |
| Aug 19, 9:59 AM CDT | Special Weather Statement | DMX | Hamilton | 46 min |
| Aug 19, 10:05 AM CDT | Special Weather Statement | DMX | Cerro Gordo | 40 min |
| Aug 19, 10:16 AM CDT | Special Weather Statement | DMX | Wright | 44 min |
| Aug 19, 10:57 AM CDT | Special Weather Statement | DMX | Franklin | 48 min |
| Aug 19, 12:35 PM CDT | Special Weather Statement | DMX | Grundy | 40 min |
| Aug 19, 1:11 PM CDT | Special Weather Statement | DMX | Black Hawk, Bremer | 49 min |
| Aug 19, 3:08 PM CDT | Special Weather Statement | DMX | Wright | 37 min |
| Aug 19, 3:16 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Wright | 44 min |
| Aug 19, 4:24 PM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Winnebago | 6 hr |
| Aug 19, 5:45 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Webster | 19 min |
| Aug 19, 5:49 PM CDT | Flash Flood Warning | DMX | Hamilton, Humboldt, Webster, Wright | 6 hr |
| Aug 19, 6:10 PM CDT | Special Weather Statement | DMX | Hamilton | 35 min |
| Aug 19, 6:49 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 41 min |
| Aug 19, 6:59 PM CDT | Special Weather Statement | DMX | Story | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.